Alert archive / Vermont / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 89, NWS Burlington, VT

July 27, 2007Chittenden County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 27, 2007, 3:19 PM EDT for Chittenden County, Vermont. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2007, 3:19 PM EDT (19:19 UTC)
Expired
Jul 27, 2007, 4:15 PM EDT
In force
56 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County Chittenden County, VT

The radar

The Burlington radar (KCXX), 6 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 3:40 PM EDTTSTM WND DMGColchester, VTTREES DOWN ON STONE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1036 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 271918
SVRBTV
VTC007-272015-
/O.NEW.KBTV.SV.W.0089.070727T1919Z-070727T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
319 PM EDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHITTENDEN COUNTY IN NORTHWEST VERMONT

* UNTIL 415 PM EDT.

* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MALLETTS BAY...AND MOVING
  NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHWEST OF SOUTH BURLINGTON AROUND 330 PM EDT.
  BURLINGTON AROUND 340 PM EDT.
  MALLETTS BAY AROUND 355 PM EDT.
  6 MILES NORTHWEST OF WINOOSKI AROUND 405 PM EDT.
  COLCHESTER...7 MILES SOUTHWEST OF MILTON...8 MILES NORTHWEST OF
  ESSEX JUNCTION AND 9 MILES NORTHWEST OF ESSEX CENTER AROUND 415 PM
  EDT.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4461 7329 4440 7328 4451 7296 4467 7309

$$
3 follow-up statements
000 
WWUS51 KBTV 271944
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
344 PM EDT FRI JUL 27 2007

VTC007-272015-
/O.CON.KBTV.SV.W.0089.000000T0000Z-070727T2015Z/
CHITTENDEN VT-
344 PM EDT FRI JUL 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WESTERN CHITTENDEN COUNTY...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BURLINGTON AND 
SLOWLY MOVING NORTHEAST AT 5 TO 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF EXIT 13 I89 AROUND 350 PM EDT.
  BURLINGTON AROUND 355 PM EDT.
  EXIT 14 I89 AROUND 400 PM EDT.
  MALLETTS BAY...EXIT 16 I89...WINOOSKI AND EXIT 15 I89 AROUND 415 PM
  EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHERN NEW YORK.

LAT...LON 4461 7329 4431 7329 4437 7304 4466 7309

$$

TABER
000 
WWUS51 KBTV 271958
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
358 PM EDT FRI JUL 27 2007

VTC007-272015-
/O.CON.KBTV.SV.W.0089.000000T0000Z-070727T2015Z/
CHITTENDEN VT-
358 PM EDT FRI JUL 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WESTERN CHITTENDEN COUNTY...

AT 358 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR EXIT 16 I89..MOVING NORTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLCHESTER AND MALLETTS BAY AROUND 405 PM EDT.
  CHIMNEY CORNER...EXIT 17 I89...ESSEX CENTER AND 7 MILES SOUTH OF
  WEST MILTON AROUND 415 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHERN NEW YORK.

LAT...LON 4461 7329 4431 7329 4437 7304 4466 7309

$$

JN
000 
WWUS51 KBTV 272010
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
409 PM EDT FRI JUL 27 2007

VTC007-272019-
/O.EXP.KBTV.SV.W.0089.000000T0000Z-070727T2015Z/
CHITTENDEN VT-
409 PM EDT FRI JUL 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHITTENDEN COUNTY
EXPIRES AT 415 PM EDT...

THE SEVERE WEATHER THREAT HAS DIMINISHED FOR THIS STORM IN 
CHITTENDEN COUNTY. LOCALLY HEAVY DOWNPOURS AND WIND GUSTS TO 40 MPH 
ARE STILL POSSIBLE AS THIS STORM MOVES NORTHEAST.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHERN NEW YORK.

LAT...LON 4461 7329 4431 7329 4437 7304 4466 7309

$$

JN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:41 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 27, 2:41 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
241 PM EDT FRI JUL 27 2007

.SYNOPSIS...
A SLOW MOVING LOW PRESSURE SYSTEM IN THE UPPER LEVELS OF THE
ATMOSPHERE IS FORECAST TO MOVE OUT OF THE GREAT LAKES REGION INTO
THE NORTH COUNTRY OVER THE WEEKEND. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...WITH THE
BETTER CHANCES FOR RAIN IN NORTHERN NEW YORK. HEADING INTO THE
WEEKEND...A WEAK COLD FRONT WILL PUSH INTO THE REGION...AND
SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS. SOME STORMS
THAT MAY DEVELOP MAY BE SLOW MOVING DURING THIS TIME...WITH
LOCALLY HEAVY RAINFALL POSSIBLE.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH NUMBER 555 REMAINS IN EFFECT UNTIL 8PM
FOR ALL OF NORTHERN NEW YORK. LCL RADARS SHOWS MUCH OF THE
ACTIVITY THAT HAS DEVELOPED IS IN N NY ATTM...W/ A FEW SCT STORMS
OVER VT. MAIN REPORTS RECEIVED ARE FOR HEAVY RAINFALL ATTM. HUMID
AIR STILL REMAINS IN PLACE AND EXPECT TRW ACTIVITY TO
CONTINUE...MVG NNE...INTO THIS EVENING. HAVE KEPT HIGHEST POPS FOR
NORTHERN NY...W/ ENHANCED WORDING FOR GUSTY WINDS AND HEAVY RAIN
THERE...AND HEAVY RAINFALL ELSEWHERE.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/...
ACTIVITY SHOULD DIMINISH SOME AFTER SUNSET BUT CONTINUE ACROSS THE
AREA...W/ BEST INSTAB OVER N NY. UPPER LOW CONTINUES TO PUSH
SLOWLY EAST OVER THE CWA THRUOUT THE WEEKEND. SATURDAY SEEMS TO BE
BEST CHANCE FOR MORE ENHANCED PRECIP IN TSTORMS W/ LOW TO THE
WEST. SUNDAY INTO SUN NGT...SYSTEM OVER AREA ALONG W/ CD FRNT THAT
MDLS DROP OVER THE AREA. HAVE CUT BACK ON HIGHS FOR SAT/SUN WITH
CLD COVER/PRECIP EXPECTED.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE LONG TERM CHALLENGE CONTS TO BE TIMING OF CLRING LATE MONDAY
INTO TUES ASSOCIATED WITH MID/UPPER LVL CIRCULATION AND ASSOCIATED
WEAK SFC BOUNDARY LIFTING INTO THE WESTERN ATLANTIC. LATEST RUNS
CONT TO SUPPORT A SLOW PROGRESSION OF THIS SYSTEM EAST INTO THE
MID ATLANTIC STATES/SNE BY MONDAY...THEREFORE WL TAPER POPS FROM
NW TO SE ACRS OUR CWA WITH THE HIGHS ACRS OUR SE SECTIONS ON
MONDAY. OTHERWISE...SFC HIGH PRES AND ASSOCIATED MID/UPPER LVL
RIDGE FROM NORTHERN PLAINS/SOUTHERN CANADA BUILDS INTO THE NE
CONUS FOR MID WEEK. THIS WL PROVIDE CWA WITH DRIER
CONDITIONS...BOTH AT THE SURFACE AND ALOFT. EXPECT MAINLY SUNNY
SKIES MID WEEK WITH TEMPS AT OR SLIGHTLY ABOVE NORMAL PER LATEST
THERMAL PROFILES AND PROGGED 85H TEMPS BTWN 13-15C.
OTHERWISE...NEXT MID/UPPER LVL TROF AND ASSOCIATED COLD FRNT
APPROACH WESTERN FA BY FRIDAY WITH MORE SHOWERS/THUNDERSTORMS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
RADAR SHOWS ISOLATED TO SCATTERED CONVECTION DEVELOPING ACROSS THE
HIGHER TRRN OF NORTHERN NEW YORK AND THE SLV ATTM. THIS ACTIVITY
WL CONT THRU THE AFTN HRS WITH GENERAL MOVEMENT TO THE NE AT 5 TO
10 MPH. WL MENTION VCTS IN BTV/PBG/SLK/MSS TAF SITES THIS AFTN AND
WL CONT TO MONITOR CRNT TRENDS FOR POTENTIAL TEMPO GROUPS FOR 3SM
TSRA BKN-OVC035-045CB. THIS EVENING ACTIVITY WL QUICKLY DISSIPATE
WITH THE LOSS OF DAYTIME HEATING AND WOULD EXPECT FOG/HZ TO ONCE
AGAIN DEVELOP. WL MENTION PREVAILING GROUP OF 4-6SM IN HZ/BR AND
TEMPO GROUP OF 2-3SM IN HZ/BR AT SLK/MPV. ALSO...SOME LIGHT HZ
WITH UNLIMITED CIGS WL BE POSSIBLE AT MSS/BTV/RUT TONIGHT.
SATURDAY...MORE SHOWERS/STORMS WL DEVELOP AHEAD OF APPROACHING
COLD FRNT AND MODERATE INSTABILITY. WL MENTION VCTS OR BKN WITH CB
IN TAFS SITES AFT 15Z ON SATURDAY.

BEYOND 18Z SATURDAY...A WEAK COLD FRONT AND SEVERAL DISTURBANCES
IN THE WINDS ALOFT APPROACHING THE AREA WILL CREATE MORE NUMEROUS
SHRA/TSRA SUNDAY...WITH MVFR CIGS/VIS POSSIBLE IN ANY RAIN.
MODELS INDICATING THE FRONT WILL STALL OVER AREA...AND RAIN WILL
LINGER INTO MONDAY AS WELL WITH POTENTIAL FOR LIMITED CIGS/VIS IN
RAIN. BY TUESDAY CONDITIONS WL IMPROVE WITH GENERAL VFR EXPECTED
AS SFC HIGH PRES BUILDS INTO THE FA.

&&

.HYDROLOGY...
SLOW MVMNT OF THUNDERSTORMS OVER THE NEXT COUPLE OF DAYS MAY
CREATE LCL FLOODING ISSUES. MDLS STILL SHOW HIGH PW VALUES IN THIS
MOIST AIRMASS. SITUATION WILL HAVE TO CONTINUE TO BE MONITORED
THRUOUT THE WEEKEND. CURRENTLY FLSBTV OUT FOR URBAN/SMALL STREAM
FOR N NY TSTORMS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JN
NEAR TERM...JN
SHORT TERM...JN
LONG TERM...TABER
AVIATION...TABER
HYDROLOGY...JN
Hazardous weather outlook, Jul 27, 1:04 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
104 PM EDT FRI JUL 27 2007

NYZ026>031-034-035-087-281100-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
104 PM EDT FRI JUL 27 2007

...SEVERE THUNDERSTORM WATCH 555 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE INTO
SATURDAY AND SUNDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE
NUMEROUS ON SATURDAY AND SUNDAY ALONG A SLOW MOVING COLD FRONT.
ANY STORMS THAT DEVELOP WILL MOVE SLOWLY...AND PLENTIFUL MOISTURE
IN THE ATMOSPHERE WILL CONTRIBUTE TO THE HEAVY RAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING ACROSS NORTHERN NEW YORK.

VTZ001>012-016>019-281100-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
104 PM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
AND NORTHERN VERMONT THROUGH THE REST OF THIS AFTERNOON. THE
PRIMARY THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 40 MPH...AND BRIEF HEAVY DOWN POURS.
RAINFALL AMOUNTS COULD APPROACH ONE INCH IN THE HEAVIEST STORMS
ACROSS THE HIGHER TERRAIN OF NORTHERN AND CENTRAL VERMONT THROUGH
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE INTO
SATURDAY AND SUNDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE
NUMEROUS ON SATURDAY AND SUNDAY ALONG A SLOW MOVING COLD FRONT.
ANY STORMS THAT DEVELOP WILL MOVE SLOWLY...AND PLENTIFUL MOISTURE
IN THE ATMOSPHERE WILL CONTRIBUTE TO THE HEAVY RAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND NORTHERN
VERMONT THROUGH THE REST OF THIS AFTERNOON.

In the hours before

Special weather statement, Jul 27, 12:58 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1258 PM EDT FRI JUL 27 2007

NYZ026>031-034-035-087-272100-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR
1258 PM EDT FRI JUL 27 2007

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM THIS
EVENING FOR NORTHERN NEW YORK...

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS NORTHERN NEW YORK AND THE SAINT LAWRENCE VALLEY THROUGH THE
REST OF THIS AFTERNOON. THE BEST CONCENTRATION OF STORMS WILL BE
ACROSS CENTRAL SAINT LAWRENCE COUNTY INTO THE HIGHER TERRAIN OF
THE NORTHERN ADIRONDACK MOUNTAINS. THE PRIMARY SEVERE WEATHER
THREAT WILL BE ISOLATED STRONG AND DAMAGING WIND GUSTS ASSOCIATED
WITH THE STRONGEST STORMS. IN ADDITION...FREQUENT CLOUD TO GROUND
LIGHTNING...SMALL HAIL...AND BRIEF HEAVY DOWN POURS WILL OCCUR
WITH THESE STORMS. RAINFALL AMOUNTS COULD APPROACH 1 TO 2 INCHES
IN A SHORT PERIOD OF TIME...WHICH MAY CAUSE SOME MINOR FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.

VTZ001>012-016>019-272100-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS...
NEWPORT...ISLAND POND...BURLINGTON...JOHNSON...STOWE...
ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...
RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
1258 PM EDT FRI JUL 27 2007

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
AND NORTHERN VERMONT THROUGH THE REST OF THIS AFTERNOON. THE
PRIMARY THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 40 MPH...AND BRIEF HEAVY DOWN POURS.
RAINFALL AMOUNTS COULD APPROACH ONE INCH IN THE HEAVIEST STORMS
ACROSS THE HIGHER TERRAIN OF NORTHERN AND CENTRAL VERMONT THROUGH
EARLY THIS EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.
Special weather statement, Jul 27, 1:27 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
127 PM EDT FRI JUL 27 2007

NYZ028-035-VTZ001-271830-
EASTERN ESSEX-EASTERN CLINTON-GRAND ISLE-
INCLUDING...PLATTSBURGH
127 PM EDT FRI JUL 27 2007

AT 120 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES EAST OF PORT KENT AND MOVING NORTHEAST AT 5 TO
10 MPH.

THE THUNDERSTORM WILL BE NEAR PORT KENT AND 9 MILES SOUTH OF SOUTH
HERO BY 230 PM.

SMALL HAIL AND WIND GUSTS OF 45 MPH OR HIGHER MAY ACCOMPANY THE
THUNDERSTORMS. IN ADDITION...RAINFALL AMOUNTS WILL BE BETWEEN 1 AND
2 INCHES...WHICH WILL FALL IN A VERY SHORT PERIOD OF TIME. THIS
COULD CAUSE SOME MINOR LOW LYING AND POOR DRAINAGE FLOODING.

TABER
Local storm report, Jul 27, 2:22 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
222 PM EDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             KEESEVILLE              44.50N 73.48W
07/27/2007  E0.25 INCH       CLINTON            NY   DEPT OF HIGHWAYS

&&

BROOKET
Special weather statement, Jul 27, 2:33 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
233 PM EDT FRI JUL 27 2007

NYZ028-031-034-035-VTZ001-002-271930-
EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-GRAND
ISLE-WESTERN FRANKLIN-
INCLUDING...PLATTSBURGH AND WILLSBORO
233 PM EDT FRI JUL 27 2007

AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTHERN AND EASTERN
CLINTON COUNTY AS WELL AS CENTRAL AND EASTERN ESSEX COUNTY...MOVING
NORTHEAST AT 10 TO 15 MPH.

THE THUNDERSTORM WILL BE NEAR CUMBERLAND HEAD BY 250 PM...NEAR
BEEKMANTOWN BY 300 PM...NEAR POINT AU ROCHE BY 310 PM...NEAR ISLE LA
MOTTE...NORTH HERO BY 320 PM...NEAR ALBURGH DUNES STATE PARK AND
SOUTH ALBURGH BY 330 PM.

THESE CLUSTERS OF STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME...FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 40 MPH...AND SMALL HAIL. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE WITH THE STRONGER
STORMS. THIS AMOUNT OF RAIN IN A SHORT PERIOD OF TIME...MAY CAUSE
MINOR LOW LYING AND POOR DRAINAGE FLOODING.

TABER
Special weather statement, Jul 27, 3:09 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
309 PM EDT FRI JUL 27 2007

VTZ001-002-005-006-008-009-016>018-272015-
LAMOILLE-WASHINGTON-EASTERN CHITTENDEN-WESTERN CHITTENDEN-EASTERN
ADDISON-WESTERN ADDISON-GRAND ISLE-WESTERN FRANKLIN-EASTERN FRANKLIN-
INCLUDING...BURLINGTON...ESSEX JUNCTION...SOUTH BURLINGTON...ST.
ALBANS...VERGENNES AND WINOOSKI
309 PM EDT FRI JUL 27 2007

AT 301 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS FROM BURTON ISLAND STATE PARK TO 10 MILES
WEST OF FERRISBURG...MOVING EAST AT 15 MPH.

THUNDERSTORMS WILL BE NEAR ST. ALBANS...SOUTH BURLINGTON BY 320 PM...
NEAR VERGENNES...FERRISBURG BY 330 PM...NEAR WESTFORD...FAIRFAX BY
340 PM...NEAR FAIRFIELD...WILLISTON BY 350 PM...NEAR RICHMOND AND
JERICHO BY 400 PM.

SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE
THUNDERSTORMS. IN ADDITION...YOU CAN EXPECT FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWN POURS. RAINFALL AMOUNTS COULD
APPROACH ONE INCH IN THE HEAVIEST STORMS.

TABER
Local storm report, Jul 27, 3:16 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
316 PM EDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     3 NE SCHUYLER FALLS     44.66N 73.52W
07/27/2007                   CLINTON            NY   AMATEUR RADIO

            2 TO 3 FOOT DIAMETER TREE AND POWERLINES DOWNED. TIME
            ESTIMATED FROM RADAR

&&

NASH

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:32 PM EDTSevere Thunderstorm WarningBTVWashington43 min
Jul 27, 6:40 PM EDTSevere Thunderstorm WarningBTVAddison, Washington65 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.